Oklahoma, 2004

Flash Flooding and Hail in Oklahoma, October 7, 2004

October 7, 2004 · NWS TSA · 3 events in 3 counties and zones

2 flash flood, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 7, 10:00 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Oct 7, 10:00 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1100 AM CDT THU OCT 7 2004

WILL GO AHEAD AND KEEP HIGHEST POPS ACROSS THE EAST FOR THE
AFTERNOON BASED ON LATEST RADAR TRENDS. WILL ONLY TRIM BACK TO
LIKELY POPS ELSEWHERE HOWEVER. RAIN AND CLOUDS HAVE KEPT TEMPS IN
CHECK...AND CURRENT FORECAST HAS THIS HANDLED. WILL LEAVE TEMPS AS
THEY ARE...WITH THE ADJUSTMENT OF POPS THE ONLY SIGNIFICANT CHANGE
FOR THE AFTERNOON UPDATE. CHANCES FOR RAIN CONTINUE INTO THE
WEEKEND..SO NO CHANGES WILL BE MADE TO LATER PERIODS.

ZFP ALREADY SENT...AFM/PFM OUT SHORTLY.

FORECAST ID= 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Oct 7, 3:40 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
440 AM CDT THU OCT 7 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
440 AM CDT THU OCT 7 2004

...POTENTIAL FOR HEAVY RAIN TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN.
	RISK...LIMITED.
	AREA...ENTIRE FORECAST AREA
	ONSET...ONGOING

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY ACROSS THE
ENTIRE REGION. THERE WILL BE A SMALL CHANCE OF A STORM OR TWO BRIEFLY
REACHING SEVERE LIMITS...BUT THE MAIN THREAT WILL BE FROM HEAVY
RAINFALL. SOME TRAINING OF CELLS MAY OCCUR WHICH WILL ENHANCE
RAINFALL TOTALS IN A FEW AREAS.

UNSETTLED WEATHER WILL CONTINUE OVER THE NEXT FEW DAYS AS A SLOW
MOVING UPPER SYSTEM LINGERS TO OUR WEST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION

In the hours before

Special weather statement, Oct 7, 1:33 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT THU OCT 7 2004

OKZ049-075-072030-
LATIMER OK-PUSHMATAHA OK-
233 PM CDT THU OCT 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
     LATIMER AND NORTHERN PUSHMATAHA

AT 233 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STANLEY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...BENGAL...CLAYTON...
STANLEY...TUSKAHOMA...KIAMICHI AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Oct 7, 1:35 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT THU OCT 7 2004

OKZ070-072030-
MUSKOGEE OK-
235 PM CDT THU OCT 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
     EASTERN MUSKOGEE

AT 235 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF KEEFETON...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KEEFETON...OKTAHA...
SUMMIT...BRAGGS AND FORT GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

The radar

The Western Arkansas radar (KSRX), 118 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 hail. Local standard time, as filed.

Hail, Pushmataha

When
October 7, 1:50 PM CST
Where
Pushmataha County, Sardis
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.650, -95.400

Flash Flood, Tulsa

When
October 7, 7:00 PM CST to 8:00 PM CST
Where
Tulsa County, Tulsa
Reported by
LAW ENFORCEMENT
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Heavy thunderstorm rains caused severe street flooding across the city of Tulsa. Some streets were barricaded.

Flash Flood, Creek

When
October 7, 7:00 PM CST to 8:00 PM CST
Where
Creek County, Sapulpa
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Heavy thunderstorm rains caused severe street flooding in Sapulpa. Two streets had to be blocked off and several vehicles stalled due to the high water. In addition to the street flooding water also entered a few buildings including a nursing home.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5427090, 5427156, 5427157.